Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Sep 21, 2009, 1:36 PM PDT for 4 counties in California. It took effect at Sep 22, 2009, 9:00 AM PDT. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 1:36 PM PDT (20:36 UTC)
- In effect from
- Sep 22, 2009, 9:00 AM PDT
- Expired
- Sep 24, 2009, 9:00 PM PDT
- In force
- 60 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 212036 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT MON SEP 21 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY MORNING THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING HOT...DRY WEATHER AND VERY LOW HUMIDITIES THIS WEEK. WEAK TO MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH THE MOUNTAIN PASSES AT TIMES...OCCASIONALLY GUSTING TO 35 MPH IN THE MOST WIND PRONE AREAS. ON TUESDAY THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA MOUNTAINS. ON WEDNESDAY THE STRONGEST WINDS WILL BE THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY EACH AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER...BUT THE LOW SINGLE DIGIT HUMIDITIES WILL CONTINUE. CAZ248-250-255>258-260>262-221700- /O.UPG.KSGX.FW.A.0001.090922T1600Z-090925T0400Z/ /O.NEW.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 136 PM PDT MON SEP 21 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS REACHING 35 MPH ARE EXPECTED TUESDAY AND WEDNESDAY MORNINGS MAINLY THROUGH AND BELOW PASSES AND CANYONS. HUMIDITY WILL DROP BELOW 10 PERCENT EACH DAY TUESDAY THROUGH THURSDAY. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITIES ARE EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOEDE
8 follow-up statements
000 WWUS86 KSGX 220935 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PDT TUE SEP 22 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING HOT...DRY WEATHER AND VERY LOW HUMIDITIES THIS WEEK. WEAK TO MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH THE MOUNTAIN PASSES AT TIMES...OCCASIONALLY GUSTING TO 35 MPH IN THE MOST WIND PRONE AREAS. THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA MOUNTAINS TODAY. ON WEDNESDAY THE STRONGEST WINDS WILL BE THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY EACH AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER...BUT THE LOW SINGLE DIGIT HUMIDITIES WILL CONTINUE. CAZ248-250-255>258-260>262-222245- /O.CON.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 235 AM PDT TUE SEP 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS. NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS REACHING 35 MPH ARE EXPECTED THIS MORNING AND WEDNESDAY MORNING...MAINLY THROUGH AND BELOW PASSES AND CANYONS. HUMIDITY WILL DROP BELOW 10 PERCENT EACH DAY TUESDAY THROUGH THURSDAY. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITIES ARE EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MACKECHNIE
000 WWUS86 KSGX 221550 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 850 AM PDT TUE SEP 22 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING HOT...DRY WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT TIMES...OCCASIONALLY GUSTING TO 35 MPH IN THE MOST WIND PRONE AREAS. THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA MOUNTAINS TODAY. ON WEDNESDAY THE STRONGEST WINDS WILL BE THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY EACH AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER...BUT THE HUMIDITY WILL CONTINUE VERY LOW INLAND. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. CAZ248-250-255>258-260>262-230500- /O.CON.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 850 AM PDT TUE SEP 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS ... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. NORTHEAST WINDS OF 15 TO 25 MPH WITH LOCAL GUSTS REACHING 35 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS. HUMIDITY WILL DROP BELOW 10 PERCENT EACH DAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JAD
000 WWUS86 KSGX 230436 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PDT TUE SEP 22 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING HOT...DRY WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT TIMES...OCCASIONALLY GUSTING TO 40 MPH IN THE MOST WIND PRONE AREAS. THE STRONGEST WINDS ON WEDNESDAY WILL BE THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE STRONGEST DURING THE MORNING...DIMINISHING SLIGHTLY DURING THE AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER...BUT THE HUMIDITY WILL CONTINUE VERY LOW INLAND. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. CAZ248-250-255>258-260>262-231700- /O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 936 PM PDT TUE SEP 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WEDNESDAY MORNING...MAINLY BELOW THE EAST-WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE DIGITS EACH DAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SCV
000 WWUS86 KSGX 231704 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1004 AM PDT WED SEP 23 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST WILL BRING HOT...DRY WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO OCCASIONALLY MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT TIMES...OCCASIONALLY GUSTING TO NEAR 40 MPH IN THE MOST WIND PRONE AREAS LATE THIS MORNING. THE STRONGEST WINDS TODAY WILL BE THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE DIMINISHING SLIGHTLY DURING THE AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER... BUT THE HUMIDITY WILL CONTINUE VERY LOW INLAND. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. CAZ248-250-255>258-260>262-240615- /O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 1004 AM PDT WED SEP 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH LATE THIS MORNING...MAINLY BELOW THE EAST- WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE DIGITS TODAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PURPURA
000 WWUS86 KSGX 240213 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 713 PM PDT WED SEP 23 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE OVER THE WEST WILL BRING HOT...WEATHER WITH VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO OCCASIONALLY MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT TIMES. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. CAZ248-250-255>258-260>262-241700- /O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 713 PM PDT WED SEP 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH...MAINLY BELOW THE EAST-WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE DIGITS AGAIN THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ATKIN
000 WWUS86 KSGX 241618 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 918 AM PDT THU SEP 24 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .STRONG HIGH PRESSURE OVER THE WEST WILL BRING HOT...WEATHER WITH VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO OCCASIONALLY MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT TIMES. FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. CAZ248-250-255>258-260>262-250030- /O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 918 AM PDT THU SEP 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH...MAINLY BELOW THE EAST-WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE DIGITS AGAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WOFFORD
000 WWUS86 KSGX 242003 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 103 PM PDT THU SEP 24 2009 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... .CONTINUED HOT AND DRY WITH LOCALLY GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS THIS EVENING. THE WINDS WILL DECREASE TONIGHT. WHILE THE WINDS WILL BE LIGHTER SATURDAY AND SUNDAY...IT WILL REMAIN QUITE DRY WITH HUMIDITIES IN THE SINGLE DIGITS AND TEENS FRIDAY AND SATURDAY. SUNDAY THROUGH TUESDAY...STILL WARM AND DRY SUNDAY. STRONGER ONSHORE FLOW AND A DEEPENING MARINE LAYER WILL BRING COOLING AND HIGHER HUMIDITIES MONDAY AND TUESDAY. CAZ248-250-255>258-260>262-250400- /O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 103 PM PDT THU SEP 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH THROUGH THE EAST-WEST ORIENTED PASSES AND CANYONS THIS EVENING. HUMIDITIES WILL REMAIN IN THE SINGLE DIGITS AND TEENS EARLY TONIGHT. ONLY SLIGHTLY RECOVERY THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOEDE
000 WWUS86 KSGX 250341 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 841 PM PDT THU SEP 24 2009 CAZ248-250-255>258-260>262-250445- /O.EXP.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 841 PM PDT THU SEP 24 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. CONTINUED HOT AND DRY INLAND. HOWEVER...WINDS WILL GENERALLY BE LIGHT AND WIDESPREAD RELATIVE HUMIDITY WILL NOT REMAIN BELOW 10 PERCENT FOR 10 HOURS. $$ ATKIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 21, 9:00 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 21, 9:00 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT MON SEP 21 2009 .SYNOPSIS... WARMER WEATHER AND A DIMINISHED MARINE LAYER ARE EXPECTED THIS WEEK AS A HIGH PRESSURE RIDGE STRENGTHENS OVER THE WEST COAST. WEAK ONSHORE FLOW WILL BRING AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG INTO TUESDAY MORNING. OFFSHORE FLOW WILL DEVELOP TUESDAY BRINGING HOT AND DRY CONDITIONS THROUGH THURSDAY. WEAK ONSHORE FLOW WILL RETURN WITH SLIGHTLY COOLER WEATHER TOWARDS NEXT WEEKEND AS HIGH PRESSURE WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE MARINE LAYER WAS A LITTLE MORE SHALLOW THIS MORNING THAN IT WAS SUNDAY AT THIS TIME IN RESPONSE TO THE BUILDING HIGH PRESSURE RIDGE ALOFT. THESE COASTAL CLOUDS WILL CLEAR VERY FAST...BUT MAY NOT CLEAR FULLY AT ALL THE BEACHES. THE HIGH PRESSURE RIDGE BUILDS INTO THE NORTHWEST TODAY AND TUESDAY. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE WEAK OFFSHORE FLOW STARTING TONIGHT. THAT WILL BRING VERY DRY CONDITIONS TO ALL AREAS EXCEPT THE IMMEDIATE COAST TUESDAY THROUGH THURSDAY. IT WILL ALSO PRODUCE LOCAL OFFSHORE BREEZES WHERE TOP GUSTS COULD REACH 35 MPH...MOSTLY IN THE WIND-PRONE AREAS TUESDAY AND WEDNESDAY MORNINGS. THE COASTAL CLOUDS WILL HANG ON THROUGH TUESDAY MORNING AS WELL...WITH DENSE FOG LIKELY ON THE MESAS AND HIGHER COASTAL TERRAIN UNTIL THE OFFSHORE FLOW TAKES CONTROL AND GETS RID OF THEM. TEMPERATURES WILL INCREASE TODAY AND EVEN MORE TUESDAY WITH READINGS APPROACHING 100 NOT FAR FROM THE COAST BECAUSE OF THE OFFSHORE FLOW. TUESDAY AND WEDNESDAY WILL LIKELY BE THE HOTTEST AND DRIEST DAYS WITH SLIGHTLY COOLER WEATHER THURSDAY AND FRIDAY AS THE RIDGE WEAKENS SLIGHTLY. ON SATURDAY THE RIDGE IS SHOWN TO STRENGTHEN BRIEFLY AGAIN AND TEMPERATURES MAY RISE A FEW DEGREES THAT DAY. FOR NEXT WEEK...MODELS INDICATE AN UPPER LEVEL PATTERN OF WEAK TROUGHING WHICH WOULD MEAN COOLER CONDITIONS AND A GREATER MARINE INFLUENCE. && .AVIATION... 211400Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1200 FEET. MARINE LAYER SHOULD LOWER TO AROUND 800 FEET TONIGHT THEN DOWN TO NEAR SEA LEVEL ON TUESDAY IN RESPONSE TO A DEVELOPING OFFSHORE FLOW. STRATUS/FOG CONFINED TO THE IMMEDIATE COAST AND LOCALLY OVER THE MESAS SHOULD BREAK UP AROUND 16Z. SOME STRATUS/FOG SHOULD RETURN TO THE COAST AFTER SUNSET...MAINLY FROM KNFG SOUTHWARD. WITH THE LOWERING MARINE LAYER TONIGHT...THERE COULD BE A BRIEF PERIOD OF LIFR CONDITIONS AT KSAN BEFORE SUNRISE ON TUESDAY. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH TUESDAY. LOCAL GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR SHOULD BE EXPECTED BY MID MORNING TUESDAY... ESPECIALLY VICINITY OF KONT. HORTON && .FIRE WEATHER... A WEAK OFFSHORE EVENT WILL DRAW A HOT...DRY AIRMASS INTO SOUTHERN CALIFORNIA TODAY THROUGH THURSDAY. TRIPLE DIGIT HIGH TEMPERATURES COUPLED WITH SINGLE DIGIT HUMIDITIES ARE MOST LIKELY EACH AFTERNOON. OFFSHORE WINDS OF 15 TO 25 MPH WILL INCREASE THROUGH THE MOUNTAIN PASSES TONIGHT AND SPREAD INTO THE INLAND VALLEYS TUESDAY MORNING. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED THROUGH THE PASSES EACH DAY THROUGH THURSDAY...PEAKING EACH MORNING BEFORE SUBSIDING SLIGHTLY IN THE AFTERNOONS AND EVENINGS. THE COMBINATION OF VERY DRY FUELS...GUSTY OFFSHORE WINDS...LOW HUMIDITIES AND HOT WEATHER WILL ELEVATE THE FIRE WEATHER CONCERNS THIS WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR INLAND AREAS...SEE LAXRFWSGX. SPECIAL WEATHER STATEMENT FOR HOT AND DRY WEATHER...SEE LAXSPSSGX. && PUBLIC...MM AVIATION...HORTON FIRE WEATHER...MOEDE
Hazardous weather outlook, Sep 21, 4:00 AM PDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT MON SEP 21 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-221200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT A SHALLOW MARINE LAYER WILL PRODUCE PATCHY DENSE FOG IN THE COASTAL AREAS AND PORTIONS OF THE SAN DEIGO VALLEYS THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST THIS WEEK AND WEAK TO MODERATE OFFSHORE FLOW WILL DEVELOP AT THE SAME TIME. THE RESULT WILL BE HIGH TEMPERATURES AND LOW HUMIDITY...ALONG WITH LOCALLY GUSTY OFFSHORE WINDS THROUGH CANYONS AND PASSES. A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING FOR VERY DRY AND BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.